Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 09:09:13 AM

Login with username, password and session length


Members
  • Total Members: 23518
  • Latest: 092071
Stats
  • Total Posts: 639731
  • Total Topics: 48561
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 142
Total: 148

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Facial Lipoatrophy  (Read 825 times)

0 Members and 1 Guest are viewing this topic.

Offline livelife83

  • Member
  • Posts: 34
Facial Lipoatrophy
« on: June 12, 2013, 09:04:54 PM »
Hello Everyone,
It's been a while since I have posted in these Forums. I have been having a problem with Facial Lipoatrophy for about over a year now. I've been on Atripla ever since my diagnosis in late 2010. Aside from the nightmares, Trouble Sleeping and a bit of depression Atripla has helped me achieve Undetectable status and also help raise my CD4 to pretty normal levels. I have been afraid to ask my doctor about the Facial Lipoatrophy because I taught he would think I was just being "Vain". I noticed that my cheeks are more sunken in, and my under eye area is also sunken in. I am very healthy and exercise and eat healthy. The Facial Lipoatrophy is making me very depressed, I feel I look so ugly, and like it's an clear sign that I am poz. Does anyone have any experience with Facial Lipoatrophy while on Atripla? Any Advice on which HAART meds that are better against Lipoatrophy?
Sometimes you have to give up the life you've plan and find the life that's waiting for you.

October 2009- Seroconverted
September 23, 2010 - diagnosed positive +
Labs:
10/10: CD4=156; %=18; VL= 500,000
10/08/10=started Atripla

Offline mecch

  • Member
  • Posts: 11,719
  • red pill? or blue pill?
Re: Facial Lipoatrophy
« Reply #1 on: June 12, 2013, 09:19:36 PM »
Hi. 
Here are some thoughts -
1) doctors are expert in these things, and we are not. Try not to keep questions from your doctor.  He/she is not there to judge your character.  It is extremely important to your own mind, as well as your health, that you let doctors investigate and give their professional judgements about what may or may not be a health concern.

People are going to explain to you, in this thread, that its unlikely that you have lipo. And that's true. Its highly unlikely.  But none of us, and neither youself, can really be sure.  You put this question to your doctor and get an opinion.  If the doctor says its not lipo, then you go see a mental health professional, if you can't accept the doctor's expertise.

2) If you have insomnia and nightmares, then you need to tell your doctor, especially if these concerns are cutting your quality of life...  You might well need a change in drugs, if that is possible...

3) Facial Lipoatrophy is making me very depressed, I feel I look so ugly, and like it's an clear sign that I am poz.   
Seems that you have confirmed for yourself that you have lipoatrophy but this confirmation is not possible.
ATRIPLA can make you feel depressed!! 
Also, this statement points back to 1) - you might need some attention to your mental health. Nobody needs to go around feeling ugly.  There are plenty of people in this world who, in fact, do have rare or unusual appearances, but they don't have to feel ugly and depressed about it...

4) You probably are imagining that you have visible "clear signs" that you have HIV but this could easily be a misperception of your body, compounded by some shame or unresolved fears about being HIV+ in this world.  Think about that.  Might point, again, to a need to talk this out with a therapist.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline livelife83

  • Member
  • Posts: 34
Re: Facial Lipoatrophy
« Reply #2 on: June 13, 2013, 12:26:02 AM »
thank you for your reply Mecch, I have already scheduled an appointment with both my doctor and Therapist. I see the changes of the fat lost in my face, and I think that is best to ask my doctor on these circumstances. I was also curious to see if anyone in the Forums had any of these problems with Atripla, The reason I ask is because I spoke with someone a while ago in my doctors office who said he had these issues with Atripla and he switched to a different medication because of Wasting which was diagnosed by the Doctor.
Sometimes you have to give up the life you've plan and find the life that's waiting for you.

October 2009- Seroconverted
September 23, 2010 - diagnosed positive +
Labs:
10/10: CD4=156; %=18; VL= 500,000
10/08/10=started Atripla

Offline darryaz

  • Member
  • Posts: 450
Re: Facial Lipoatrophy
« Reply #3 on: June 13, 2013, 08:10:45 AM »
You're in your mid-20's.  You're going through natural metabolic changes.  This has nothing to do with HIV meds and everything to do with AGING.

Go ahead and ask your doctor (I TOLD mine how vain I am and he explained that Atripla is NOT known to cause lipoatrophy - I have seen this confirmed in other articles).

I have a son who is around your age.  He lives far away so I don't get to see him often.  The last time he sent pictures it took me a few seconds to recognize him because he's not the chubby-faced little kid he used to be.  His face is changing as well.

If you're this worried in your 20's just wait until you're pushing 50!!!!  :P

Oh, and PLEASE don't trust anything you hear in the waiting room at the doctor's office.  Wait to talk to the doctor for ACCURATE information.
« Last Edit: June 13, 2013, 08:20:58 AM by darryaz »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.